Maine, 2006

Damaging Wind in Maine, August 1, 2006

August 1, 2006 · NWS CAR · 1 event in 1 county or zone

Trees were blown down along Johnston Pond Road near Crawford Pond.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Trees were blown down along Johnston Pond Road near Crawford Pond.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 1, 8:28 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 1, 8:28 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
928 PM EDT TUE AUG 1 2006

.SYNOPSIS...A WARM FRONT WILL CROSS THE AREA LATER THIS EVENING.
THIS FRONT WILL BE ACCOMPANIED BY WARMING TEMPERATURES...HIGHER
HUMIDITY AND A CHANCE OF SHOWERS AND THUNDERSTORMS. A COLD FRONT
WILL THEN MOVE SOUTHEAST ACROSS THE REGION ON WEDNESDAY BEFORE
STALLING JUST OFF THE MAINE COAST WEDNESDAY NIGHT. WARM AND HUMID
CONDITIONS CAN BE EXPECTED ON WEDNESDAY BEFORE THIS FRONT MOVES
THROUGH...ALONG WITH A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS. A WAVE OF LOW PRESSURE TRACKING EAST ALONG THIS
FRONT MAY KEEP CONDITIONS UNSETTLED ON THURSDAY...ESPECIALLY OVER
DOWNEAST MAINE. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION
LATER THURSDAY BRINGING COOLER AND LESS HUMID CONDITIONS BACK TO
THE AREA LATER IN THE WEEK.

&&

.SHORT TERM /REST OF TONIGHT/...
HAVE UPDATED THE ZONES TO REFLECT THE SEVERE THUNDERSTORM WATCH
FOR ALL BUT DOWNEAST UNTIL 2 AM EDT. HAVE ADJUSTED WORDING IN THE
DOWNEAST ZONES. NO OTHER CHANGES AT THIS TIME.

&&

.MARINE...
NO CHANGES TO MARINE FORECAST ON UPDATE.

&&

.PREVIOUS DISCUSSION...

SYNOPSIS...A WARM FRONT WILL CROSS THE AREA LATER THIS EVENING.
THIS FRONT WILL BE ACCOMPANIED BY WARMING TEMPERATURES...HIGHER
HUMIDITY AND A CHANCE OF SHOWERS AND THUNDERSTORMS. A COLD FRONT
WILL THEN MOVE SOUTHEAST ACROSS THE REGION ON WEDNESDAY BEFORE
STALLING JUST OFF THE MAINE COAST WEDNESDAY NIGHT. WARM AND HUMID
CONDITIONS CAN BE EXPECTED ON WEDNESDAY BEFORE THIS FRONT MOVES
THROUGH...ALONG WITH A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS. A WAVE OF LOW PRESSURE TRACKING EAST ALONG THIS
FRONT MAY KEEP CONDITIONS UNSETTLED ON THURSDAY...ESPECIALLY OVER
DOWNEAST MAINE. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION
LATER THURSDAY BRINGING COOLER AND LESS HUMID CONDITIONS BACK TO
THE AREA LATER IN THE WEEK.

SHORT TERM /TONIGHT AND WEDNESDAY/...
MAIN CONCERN TONIGHT INTO WEDNESDAY CONTINUES TO BE SEVERE WX
THREAT. AS WARM FRONT LIFTS NORTH THIS EVENING THE POSSIBILITY OF
A THUNDERSTORM CLUSTER DEVELOPING OVER QUEBEC AND MOVING SOUTHEAST
OVER THE AREA EXISTS. AS OF 1830 UTC A COUPLE OF CLUSTERS WERE
MOVING WEST OF OUR AREA WHILE NEW THUNDERSTORMS CLUSTERS OVER
QUEBEC FURTHER EAST HAD NOT YET DEVELOPED. GIVEN THIS UNCERTAINTY
WILL BEEF UP WORDING SOME TONIGHT TO MENTION LOCALLY HEAVY RAIN
WITH IN ANY THUNDERSTORMS. WIND DAMAGE WOULD BE THE PRIMARY THREAT
SHOULD ANY SEVERE STORMS DEVELOP...HOWEVER WITH NO STORMS FIRING
UPSTREAM YET...WILL NOT MENTION WIND DAMAGE YET...BUT THIS WILL
NEED TO BE MONITORED.

THE AREA WILL ONLY BRIEFLY MAKE IT INTO THE WARM SECTOR BEFORE A
COLD FRONT CROSSES THE AREA WEDNESDAY MORNING. WRF & GFS ARE
SIMILAR THROUGH MIDDAY WEDNESDAY BUT DIVERGE AFTER THAT. THE WRF
KEEPS PUSHING THE COLD FRONT SOUTH WHILE THE GFS STALLS IT OVER
SOUTHERN AREAS. HAVE LEANED TOWARD THE GFS SOLUTION BUT CUT BACK
SOME ON ITS POPS/QPF.

LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE GFS WAS USED INTO FRIDAY MORNING & THEN WENT HEAVILY W/THE
HPC GRIDS THIS FCST PACKAGE. FRONTAL BOUNDARY SLIDING S THROUGH
THE STATE ON THURSDAY WILL MAKE SLOW PROGRESS TO THE COAST. THE
GFS HAS BACKED AWAY FROM ITS PREV RUNS OF SIGNIFICANT SFC LOW ON
THE FRONT & KEEPING MORE QPF ACROSS INTERIOR DOWNEAST. HUNG ONTO
CHC POPS EARLY ON THURSDAY & THEN DRIED THINGS OUT BY MID
AFTERNOON AS THE FRONT GETS INTO THE WATERS.

DRYING TREND INTO SUNDAY & THEN ANOTHER FRONT ACPHS THE CWA LATE
SUNDAY NIGHT INTO MONDAY W/SHOWERS AND THUNDERSTORMS. FRONT IS
FCST TO CLEAR THE REGION BY MONDAY NIGHT W/MUCH COOLER
TEMPERATURES ON TAP FOR NEXT TUESDAY. WE ARE TALLLING UPPER 60S TO
LOWER 70S N & MID/UPPER 70S ACROSS DOWNEAST.

AVIATION...
VFR CONDITIONS TO DROP INTO MVFR CATEGORY BY LATE EVENING (03-
05Z) W/APCH OF WM FRONT LIFTING N. CONDITIONS TO DETERIORATE FROM
SW TO NE W/CIGS GOING TO 2K FT & VSBYS 3-5SM. CONDITIONS COULD
BRIEFLY GO IFR W/HVY RAFL & TSRAS.

MARINE...
NO HEADLINES THIS GO AROUND IN THE SHORT TERM. SWELL TO CONTINUE
W/HEIGHTS APCHG 5 FT FOR A BRIEF PERIOD EARLY WED & THEN HEIGHTS
FALL BACK SOME AS WINDS GO MORE WNW W/PASSING OF THE CD FRONT.
WINDS 10 TO 15 FALLING BACK TO AROUND 10 KTS BY WEDNESDAY NIGHT.
KEPT MENTION OF FOG IN THERE THROUGH TONIGHT. MARINE OBS SHOWING
VSBYS RUNNING < 2 NM.

LONG TERM: USED THE GFS WINDS FROM THU INTO THE WEEKEND. WINDS
COME BACK UP LATE THU NIGHT INTO EARLY FRI W/SURGE OF NELY WINDS
(15-20 KTS). ADJUSTED SEAS ACCORDINGLY DURING THE TIMEFRAME & THEN
BROUGHT THEM BACK DOWN AS WINDS COME DOWN W/SFC HIGH MOVING IN
FROM THE W LATER FRI INTO SAT.

CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

UPDATE...FITZSIMMONS
SHORT TERM/MARINE...LULOFS
LONG TERM/MARINE...HEWITT
AVIATION...LULOFS
Hazardous weather outlook, Aug 1, 4:48 AM EST, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
548 AM EDT TUE AUG 1 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-021000-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
548 AM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING WARM FRONT WILL BRING WARMER TEMPERATURES AND
INCREASING HUMIDITY TO THE REGION TODAY...ALONG WITH THE CHANCE OF
SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD BECOME
STRONG TO SEVERE AND THE STORM PREDICTION CENTER IN NORMAN
OKLAHOMA HAS PLACED ALL OF NORTHERN AND DOWNEAST MAINE IN A SLIGHT
RISK AREA FOR SEVERE WEATHER INTO TONIGHT. THE MAIN THREAT FROM THESE
STORMS WILL BE STRONG DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY
LIGHTNING AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WARM AND CONTINUED HUMID CONDITIONS WILL PERSIST ON WEDNESDAY
IN ADVANCE OF A COLD FRONT WHICH WILL MOVE SOUTHEAST ACROSS THE
REGION. THE HIGHEST TEMPERATURES CAN BE EXPECTED OVER INTERIOR
DOWNEAST MAINE WHERE HIGHS IN THE LOWER TO MID 90S ARE POSSIBLE.
THE COLD FRONT WILL BRING A CONTINUED CHANCE FOR SHOWERS AND
THUNDERSTORMS...ESPECIALLY TO AREAS IN ADVANCE OF THIS FRONT
INCLUDING CENTRAL AND DOWNEAST MAINE. ONCE AGAIN...SOME STORMS
COULD BECOME STRONG TO POSSIBLY SEVERE. SHOWERS AND THUNDERSTORMS
MAY CONTINUE WEDNESDAY NIGHT INTO THURSDAY OVER CENTRAL AND
DOWNEAST MAINE AS A WAVE OF LOW PRESSURE APPROACHES FROM THE GREAT
LAKES. HIGH PRESSURE WITH COOLER AND LESS HUMID CONDITIONS SHOULD
BUILD INTO THE REGION LATER THURSDAY AND REMAIN THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN ON WEDNESDAY.

KHW

In the hours before

Special weather statement, Aug 1, 5:00 PM EST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
600 PM EDT TUE AUG 1 2006

MEZ003-004-010-012300-

SOMERSET AND PISCATAQUIS COUNTIES...

600 PM EDT TUE AUG 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET AND PISCATAQUIS
COUNTIES...

AT 555 PM EDT...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF
THUNDERSTORMS WITH GUSTY WINDS 14 MILES SOUTHWEST OF BAKER LAKE. THE
CLUSTER OF THUNDERSTORMS WAS MOVING SOUTHEAST AT 35 TO 40 MPH.

LOCATIONS NOW IN THE PATH OF THIS STORM INCLUDE...
    ROCKWOOD AND MOOSEHEAD AT 630 PM EDT
    LOBSTER LAKE AT 635 PM EDT
    KOKADJO AT 645 PM EDT
    RIPOGENUS...GREENVILLE AT 650 PM EDT

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 40 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4630 6996 4597 7038 4537 6975 4576 6896

FITZSIMMONS
Special weather statement, Aug 1, 5:46 PM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
646 PM EDT TUE AUG 1 2006

MEZ003-004-010-012345-

SOMERSET AND PISCATAQUIS COUNTIES...

646 PM EDT TUE AUG 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET AND PISCATAQUIS
COUNTIES...

AT 644 PM EDT...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF
THUNDERSTORMS WITH GUSTY WINDS 5 MILES NORTH OF BILLY-JACK DEPOT.
THE STORM WAS MOVING SOUTHEAST AT 35 TO 40 MPH.

LOCATIONS NOW IN THE PATH OF THIS STORM INCLUDE...
    BILLY-JACK DEPOT AT 650 PM EDT
    BAKER LAKE AT 655 PM EDT
    CAUCOMGOMOC LAKE AT 720 PM EDT
    CHESUNCOOK...LOBSTER LAKE...ROCKWOOD AT 735 PM EDT
    RIPOGENUS AT 745 PM EDT

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4653 6991 4602 7036 4528 6947 4592 6886

FITZSIMMONS
Special weather statement, Aug 1, 6:40 PM EST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
740 PM EDT TUE AUG 1 2006

MEZ003-004-020030-

SOMERSET AND PISCATAQUIS COUNTIES...

740 PM EDT TUE AUG 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET AND PISCATAQUIS
COUNTIES...

AT 735 PM EDT...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF
THUNDERSTORMS WITH GUSTY WINDS 15 MILES NORTHWEST OF BILLY-JACK
DEPOT. THIS CLUSTER OF THUNDERSTORMS WAS MOVING SOUTHEAST AT 30 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 830 PM EDT INCLUDE...
    BILLY-JACK DEPOT...   BAKER LAKE...         CAUCOMGOMOC LAKE...
    CHAMBERLAIN LAKE...   CHESUNCOOK...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH AMOUNTS UP TO THREE-QUARTERS OF AN INCH
    CAUSING PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4662 7024 4601 7072 4582 6906 4650 6893

FITZSIMMONS
Special weather statement, Aug 1, 7:25 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
825 PM EDT TUE AUG 1 2006

MEZ010-031-020130-

PISCATAQUIS COUNTY...

825 PM EDT TUE AUG 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...

AT 823 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 7 MILES NORTHWEST OF GREENVILLE. THE STORM WAS MOVING
EAST AT 35 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 930 PM EDT INCLUDE...
    GREENVILLE...         BROWNVILLE JUNCTION...
    MILO...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...UP TO A QUARTER OF AN INCH...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4571 6970 4548 6986 4518 6895 4545 6883

WEITLICH
Special weather statement, Aug 1, 8:37 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
937 PM EDT TUE AUG 1 2006

MEZ004-005-010-011-015-031-020230-

PISCATAQUIS AND PENOBSCOT COUNTIES...

937 PM EDT TUE AUG 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...

AT 932 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 6 MILES NORTHEAST OF
KOKADJO TO 10 MILES SOUTHWEST OF GUILFORD. THE LINE WAS MOVING EAST
AT 35 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 1030 PM EDT INCLUDE...
    MONSON...             KOKADJO...            GUILFORD...
    DEXTER...             DOVER-FOXCROFT...
    BROWNVILLE JUNCTION...                      MILO...
    EAST CORINTH...       KENDUSKEAG...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...UP TO A QUARTER OF AN INCH...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4582 6945 4496 6960 4484 6873 4567 6855

WEITLICH
Special weather statement, Aug 1, 9:50 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1050 PM EDT TUE AUG 1 2006

MEZ005-006-011-032-020345-

PENOBSCOT...AROOSTOOK AND WASHINGTON COUNTIES...

1050 PM EDT TUE AUG 1 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...AROOSTOOK AND
WASHINGTON COUNTIES...

AT 1046 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 6 MILES NORTHEAST OF MILLINOCKET. THE STORM WAS MOVING
EAST AT 40 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 1145 PM EDT INCLUDE...
    MILLINOCKET...        EAST MILLINOCKET...   MEDWAY...
    SHERMAN...            WYTOPITLOCK...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4592 6871 4556 6885 4545 6803 4578 6790

WEITLICH

The radar

The Caribou radar (KCBW), 106 km away, was scanning. The volume nearest the first event began at 02:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Piscataquis

When
August 1, 10:00 PM EST
Where
Piscataquis County, 20 mi N of Brownville Jct
Measured
56 kt (64 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
45.633, -69.050

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530311.